Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Wilmington, OH

July 17, 2007Fairfield County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 17, 2007, 4:28 PM EDT for Fairfield County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2007, 4:28 PM EDT (20:28 UTC)
Expired
Jul 17, 2007, 5:06 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Fairfield County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 4:10 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 17, 4:10 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT TUE JUL 17 2007

.SYNOPSIS...
SEVERAL MID LEVEL DISTURBANCES WILL DROP ACROSS THE REGION IN
NORTHWEST FLOW THROUGH MUCH OF THE WEEK. THESE
DISTURBANCES...COMBINED WITH A NEARLY STATIONARY FRONT DRAPED
ACROSS THE REGION...WILL CONTRIBUTE TO INCREASED CHANCES FOR
THUNDERSTORMS THROUGH THURSDAY EVENING.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A PERSISTENT MCS
WHICH DEVELOPED NEAR A FRONTAL BNDRY NOW ACROSS NORTHERN OHIO AND
INDIANA...WERE DRIFTING SE ACROSS THE SW FCST AREA. SCATTERED
CONVECTION WAS ALSO BLOSSOMING ACROSS SE OHIO AN NE KY...WITH THE
STORMS GENERALLY PROGRESSING NE.

FOR THE MOST PART...THE PCPN WILL DECREASE IN INTENSITY AND
COVERAGE THIS EVENING INTO THE OVERNIGHT BEHIND THE
DISTURBANCES...ALTHOUGH THE GFS SHOWS ANOTHER DISTURBANCE MOVING
INTO NW OHIO LATE. LOWS WILL MOSTLY FALL INTO THE UPPER 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
FOR WEDNESDAY AND WEDNESDAY NIGHT...THE FRONTAL BNDRY WILL
VIRTUALLY STALL ACROSS THE SOUTHERN GREAT LAKES.  ALTHOUGH THERE ARE
MANY DIFFERENCES...THE NAM AND GFS BOTH SHOW SEVERAL DISTURBANCES
MOVING ACROSS THE AREA...WITH CONSIDERABLE INSTABILITY.
NUMEROUS/SCT STORM COVERAGE WEDNESDAY AFTERNOON INTO THE EVENING
APPEARS QUITE REASONABLE...PARTICULARLY IN THE NORTH AND FAR SOUTH.
HIGHS SHOULD MAINLY BE IN THE UPPER 80S WITH LOWS NEAR 70.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
PLEASE NOTE THE OPERATIONAL GFS IS AN OUTLIER...AND THE DEEP CUT OFF
UPPER LOW IT DEPICTS OVER THE EASTERN CONUS FOR FRIDAY THROUGH
TUESDAY IS NOT LIKELY TO OCCUR. EXPECT A WEAKER UPPER TROUGH
INSTEAD. RAISED POPS TO LIKELY THURSDAY/THURSDAY NIGHT FOR
THUNDERSTORMS ALONG FRONT DROPPING THROUGH THE GREAT LAKES AND OHIO
VALLEY. EXPECT REST OF LONG TERM TO BE DRY AS SURFACE HIGH AND
NORTHWESTERLY UPPER FLOW ARE PROGGED TO PERSIST.

TEMPERATURES ARE FORECAST TO BE NEAR TO SLIGHTLY BELOW AVERAGE. DID
NOT STRAY TOO FAR FROM HPC GUIDANCE EXCEPT FOR FRIDAY WHEN FORECAST
IS ABOUT 4 DEGREES COOLER THAN HPC...CLOSER TO THE 00Z MEX.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE AFTERNOON AND
INTO THE EVENING. HOWEVER TIMING THESE STORMS AT THE TERMINALS
WILL CONTINUE TO BE PROBLEMATIC. INITIALLY INTEND TO LIMIT
TEMPORAL EXTENT OF THUNDER TO A FEW HOURS AROUND THE MOST LIKELY
TIME PERIOD AND ADJUST AS NECESSARY. APPEARS THAT THERE WILL BE A
LULL IN ACTIVITY LATE THIS EVENING INTO THE OVERNIGHT. THE CHANCE
WILL INCREASE AGAIN LATE IN THE TAF PERIOD. WILL ONLY USE CB
DESIGNATOR AT THAT POINT GIVEN THE UNCERTAINTIES THAT FAR OUT IN
TIME.

OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
THURSDAY EVENING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 17, 5:20 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
520 AM EDT TUE JUL 17 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-180930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
520 AM EDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED WITH STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
THURSDAY NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY.

RYAN

In the hours before

Local storm report, Jul 17, 2:19 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
219 PM EDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     2 SW OTWAY              38.84N 83.21W
07/17/2007                   SCIOTO             OH   DEPT OF HIGHWAYS

            1 LARGE TREE DOWN ON ROCKY FORK RD.

&&

SITES
Special weather statement, Jul 17, 2:34 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
234 PM EDT TUE JUL 17 2007

OHZ073-074-171900-
ROSS OH-HOCKING OH-
234 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOCKING AND EASTERN
ROSS COUNTIES THROUGH 300 PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MOORESVILLE...MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
LONDONDERRY...HOCKING HILLS STATE PARK AND SOUTH BLOOMINGVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jul 17, 2:37 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT TUE JUL 17 2007

OHZ073-082-171900-
ROSS OH-PIKE OH-
237 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PIKE AND
SOUTHEASTERN ROSS COUNTIES THROUGH 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR WAVERLY...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PIKE
COUNTY AIRPORT...OMEGA...LINN...RICHMOND DALE AND LONDONDERRY.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jul 17, 2:52 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
252 PM EDT TUE JUL 17 2007

KYZ100-171915-
LEWIS KY-
252 PM EDT TUE JUL 17 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEWIS COUNTY THROUGH
315 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HARRIS...MOVING EAST AT 20 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
HARRIS...CAMP DIX AND HEAD OF GRASSY.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
Local storm report, Jul 17, 3:28 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
328 PM EDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     OTWAY                   38.87N 83.19W
07/17/2007                   SCIOTO             OH   EMERGENCY MNGR

            6 TREES DOWN

&&

BC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:39 PM EDTSevere Thunderstorm WarningILNScioto31 min
Jul 17, 4:19 PM EDTSevere Thunderstorm WarningILNBrown26 min
Jul 17, 4:28 PM EDTSevere Thunderstorm WarningILNRoss32 min
Jul 17, 5:09 PM EDTSevere Thunderstorm WarningILNAdams, Pike36 min
Jul 17, 5:28 PM EDTSevere Thunderstorm WarningILNRoss38 min
Jul 17, 5:10 PM EDTSevere Thunderstorm WarningILNOwen50 min
Jul 17, 6:31 PM EDTSevere Thunderstorm WarningILNRobertson29 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.